MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/11/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluation: the device was not returned to the manufacturer for evaluation as it was discarded.Visual inspection could not be performed, therefore the reported complaint could not be verified.The manufacturing record was evaluated and the devices were manufactured within specifications.The units were released according to specification.The review revealed there is no non-conformance report (ncr) or exception report associated to the production order.The complaint history search revealed no other complaints were related to this investigation.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a pcb00 27.0 diopter was explanted from a female patient's right eye due to a refractive surprise.The patient ended up with a myopic shift of -5 diopter.The lens was replaced with the same model lens with a 22.0 diopter.Incision enlargement of 2.75 was required to make the lens exchange possible.The patient is currently doing okay with the new lens.The explanted lens was not available as it had discarded.Patient's visual acuity: visual acuity pre-op (pre-initial implant): 20/50.Visual acuity post-op (post-initial implant): 20/70.Visual acuity post-op (post-replacement): 20/30.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6227359
Report Number2648035-2017-00019
Device Sequence Number1053289
Product Code HQL
UDI-Device Identifier05050474558403
UDI-Public(01)05050474558403(17)190624
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/24/2019
Device Model NumberPCB00
Device Catalogue NumberPCB0000270
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2016
Initial Report FDA Received Date01/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR